MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Catalog Number 07028121190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's level 2 of quality control was not acceptable on the day of the event.The customer was not performing analyzer maintenance (liquid flow cleaning) as required.Per product labeling for the assay: for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.The recommended 1:2 dilution was not performed as the customer's internal protocol is to not dilute vitamin b12 samples as they do not consider it clinically relevant.The analyzer alarm trace showed that foam was detected on a sample on the date of the event.Therefore sample quality issues may be present at the customer site.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of high vitamin b12 g2 elecsys results from the cobas pure e 402 analytical unit serial number (b)(4) for 1 patient which reportedly led to a bone marrow aspiration.The initial result was reportedly 1476 pmol/l with a data flag and was reported outside of the laboratory.A new sample was drawn and the result was reportedly 1476 pmol/l with a data flag.After the first results, a bone marrow aspiration was reportedly performed to try to understand the pathology.The aspiration allegedly "went well and the result was ok".On (b)(6) 2023, one of the samples was retested at an external laboratory on a cobas e801 analyzer and the result was <111 pmol/l.On (b)(6) 2023, the other sample was retested on a cobas e801 analyzer at the external laboratory and the result was <111 pmol/l.Allegedly, the patient would have been treated with b12 supplementation instead of undergoing a bone marrow aspiration.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem with the instrument or reagent.The cause of the event could not be determined.

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16645606
Report Number1823260-2023-01010
Device Sequence Number6203866
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K060755
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number07028121190
Device Lot Number63305201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexUnknown